Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 110, NWS Indianapolis, IN

June 13, 20056 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2005, 8:19 PM EST for 6 counties in Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 8:19 PM EST (01:19 UTC)
Expired
Jun 13, 2005, 9:00 PM EST
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Clay County, IN, Fountain County, IN, Parke County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 99 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:35 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1265 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 140121
SVRIND
INC021-045-121-165-167-171-140200-
/O.NEW.KIND.SV.W.0110.050614T0119Z-050614T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
819 PM EST MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLAY COUNTY IN WEST CENTRAL INDIANA
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
  PARKE COUNTY IN WEST CENTRAL INDIANA
  VERMILLION COUNTY IN WEST CENTRAL INDIANA
  NORTHERN VIGO COUNTY IN WEST CENTRAL INDIANA
  THIS INCLUDES THE CITY OF TERRE HAUTE
  WARREN COUNTY IN WEST CENTRAL INDIANA

* UNTIL 900 PM EST

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE       
  EXTENDING FROM 14 MILES NORTH OF DANVILLE TO DANVILLE TO 27        
  MILES WEST OF TERRE HAUTE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST LEBANON AROUND 830 PM EST
  WILLIAMSPORT AROUND 835 PM EST
  PINE VILLAGE AROUND 840 PM EST
  WEST TERRE HAUTE AROUND 845 PM EST

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4047 8753 4018 8753 3938 8752 3937 8705
      4016 8711 4047 8710

$$

NIELD
1 follow-up statement
000 
WWUS53 KIND 140140
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 PM EST MON JUN 13 2005

INC021-045-121-165-167-171-140200-
/O.CON.KIND.SV.W.0110.000000T0000Z-050614T0200Z/
CLAY-FOUNTAIN-PARKE-VERMILLION-VIGO-WARREN-
839 PM EST MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM EST FOR
NORTHERN CLAY...NORTHERN VIGO...PARKE...VERMILLION...FOUNTAIN AND
WARREN COUNTIES...

AT 836 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF DANVILLE TO 8 
MILES EAST OF DANVILLE TO 17 MILES NORTHWEST OF TERRE HAUTE...MOVING 
EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PINE VILLAGE AROUND 845 PM EST
  WEST TERRE HAUTE AROUND 850 PM EST
  NORTH TERRE HAUTE AROUND 855 PM EST
  JUDSON AROUND 900 PM EST

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EST
MONDAY EVENING FOR WESTERN INDIANA.

LAT...LON 4047 8753 4018 8753 3938 8752 3937 8705
      4016 8711 4047 8710

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:40 PM EST, 5 hours 39 minutes earlier.

Area forecast discussion, Jun 13, 2:40 PM EST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST MON JUN 13 2005

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR THUNDERSTORMS TONIGHT INTO TUESDAY.

AT 19Z REMNANTS OF ARLENE WERE ACROSS LWR MI. TSRA WERE ACROSS FAR
NWRN IN AND BACK ACROSS SRN IL. DEWPOINTS IN THE LOWER 70S AND TEMPS
IN MID 80S WERE PRESENT ACROSS THE FORECAST AREA /FA/ ALONG WITH
SOME CU.

MODELS IN DECENT AGREEMENT WITH OVERALL PATTERN THROUGH THE SHORT
TERM. SOME DIFFERENCES IN HANDLING OF UPPER LOW IN THE
EXTENDED...FOR NOW FAVORED THE ECMWF WHICH KEEPS UPPER SYSTEM TO OUR
EAST.

SCT TSRA ACROSS SRN IL MAY MOVE INTO FA THIS EVENING...SO KEPT CHC
POPS HERE. MAIN ACTION WOULD BE OVERNIGHT AS UPPER LOW APPROACHES FM
THE W AND LOW LEVEL JET MOVES INTO OH VALLEY. EXPECT SOME TSRA TO
DEVELOP ACROSS IL AND MOVE INTO FA. HOWEVER...NAM HINTING AT BEST
THREAT FOR TSRA TO BE N OF FA AS UPPER IMPULSES MOVE NE AROUND
APPROACHING UPPER LOW. THUS WILL KEEP POPS IN CHC CATEGORY FOR NOW.
THIS IS MUCH ABOVE MAV NUMBERS BUT NOT QUITE AS HIGH AS MET VALUES.
SEVERE STORMS ALSO POSSIBLE AND WILL CONTINUE MENTION IN HWO. AS FAR
AS TEMPS...HIGH MOISTURE CONTENT OF THE ATMS WILL KEEP LOWS NEAR 70
DEGREES...WHICH IS REFLECTED BY GUIDANCE.

ON TUE...OVERNIGHT CONVECTION SHOULD BE OUT OF FA EARLY. COLD FRONT
TO MOVE INTO WRN FA DURING THE MORNING AND THEN ACROSS ERN FA DURING
THE AFTN. NOT A LOT OF LOW LEVEL CONVERGENCE NOTED ALONG FRONT...SO
AGAIN KEPT POPS IN CHC CATEGORY. STRONGEST STORMS SHOULD BE IN ERN
FA DUE TO TIMING AND AFTN HEATING. WITH SOME SUN EXPECTED AND NO
REAL COLD PUSH RIGHT BEHIND FRONT...MAV HIGHS LOOK TOO COOL. WENT
CLOSER TO MET/FWC VALUES.

LINGERING SHRA POSSIBLE TUE NIGHT IN WRAP AROUND ACROSS NRN FA AND
THEN AGAIN WED AFTN AS COLDER AIR MOVES DOWN. OTHERWISE DRY FORECAST
INTO EARLY NEXT WEEK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

CS/CP
Hazardous weather outlook, Jun 13, 7:10 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EST MON JUN 13 2005

INZ021-028>031-035>049-051>057-060>065-067>072-141100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
710 PM EST MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL RACE ACROSS CENTRAL INDIANA
TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
STRAIGHT LINE WINDS IN EXCESS OF 60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL DEVELOP ON TUESDAY AS A COLD FRONT
MOVES ACROSS THE STATE. SOME OF THESE STORMS MAY BE SEVERE DURING
THE AFTERNOON...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. THE
PRIMARY THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.
&&

MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

In the hours before

Local storm report, Jun 13, 5:00 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EST MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TORNADO          4 W VERNON              38.99N 85.69W
06/12/2005                   JENNINGS           IN   LAW ENFORCEMENT

            TORNADO NEAR 2910 SOUTH AND COUNTY ROAD 850 WEST NEAR
            HAYDEN.

0711 PM     HEAVY RAIN       2 E NORTH VERNON        39.01N 85.59W
06/12/2005  0.00 INCH        JENNINGS           IN   AMATEUR RADIO

            2.75 INCHES OF RAIN REPORTED BY HAM RADIO.

0711 PM     FLOOD            GREENSBURG              39.34N 85.48W
06/12/2005                   DECATUR            IN   TRAINED SPOTTER

            4 INCHES OF WATER OVER THE ROADWAYS.

0716 PM     TSTM WND DMG     4 SW GREENWOOD          39.57N 86.17W
06/12/2005                   JOHNSON            IN   TRAINED SPOTTER

            TREES DOWN NEAR THE INTERSECTION OF 700 NORTH AND 875
            WEST. SPOTTER WAS NOT SURE OF THE TIME OF THIS EVENT BUT
            NOTICED THE TREES DOWN.

0745 PM     TORNADO          INDIANAPOLIS            39.78N 86.15W
06/12/2005                   MARION             IN   NWS STORM SURVEY

            F0 TORNADO WITH WINDS NEAR 70 MPH OCCURRED ON THE SOUTH
            SIDE OF INDIANAPOLIS ALONG PENNSYLVANIA AVENUE NEAR TROY
            AVENUE. NUMEROUS TREES WERE SNAPPED OFF. RESIDENTS ALSO
            REPORTED SEEING THE TORNADO AS IT BRIEFLY TOUCHED DOWN.

0800 PM     FLOOD            LEBANON                 40.05N 86.47W
06/12/2005                   BOONE              IN   TRAINED SPOTTER

            STREET FLOODING REPORTED

0937 PM     FLASH FLOOD      MUNCIE                  40.20N 85.39W
06/12/2005                   DELAWARE           IN   EMERGENCY MNGR

            UNDERPASS HAD 2 FEET OF WATER. WATER RESCUE GOING ON WITH
            VEHICLES.

&&

MKOCH
Local storm report, Jun 13, 5:56 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             CLINTON                 39.66N 87.41W
06/13/2005  0.25 INCH        VERMILLION         IN   LAW ENFORCEMENT

&&

MSHARTRA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 9:00 PM ESTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam, Tippecanoe45 min
Jun 14, 2:14 AM ESTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren33 min
Jun 14, 2:40 AM ESTSevere Thunderstorm WarningINDTippecanoe35 min
Jun 14, 11:00 AM ESTSevere Thunderstorm WarningINDJackson, Jennings45 min
Jun 14, 11:37 AM ESTSevere Thunderstorm WarningINDJennings29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.